Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 469, NWS Atlanta, GA

October 30, 2020Cherokee County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 30, 2020, 2:33 AM EDT for Cherokee County, Georgia. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Oct 30, 2020, 2:33 AM EDT (06:33 UTC)
Expired
Oct 30, 2020, 6:11 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 16.83 ft at Oct 30, 2020, 2:00 AM EDT.

actionminormoderate10152010/3010/31
Action stage
16 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

989 
WGUS42 KFFC 300633
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
233 AM EDT Fri Oct 30 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Etowah River near East Canton Downstream I-575 affecting Cherokee 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC057-301845-
/O.NEW.KFFC.FL.W.0469.201030T0633Z-000000T0000Z/
/ECTG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 AM EDT Fri Oct 30 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Etowah River near East Canton Downstream I-575.
* From early this morning until further notice.
* At 1:45 AM EDT Friday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...No forecast is available for this location.
* Impact...At 17.0 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and fields along the river generally east 
  of Canton. This includes the grassy lot behind a pump station off 
  Riverstone Parkway and near the Interstate 575 bridge.


&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440

$$
1 follow-up statement
085 
WGUS82 KFFC 301011
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
611 AM EDT Fri Oct 30 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Etowah River near East Canton Downstream I-575 affecting Cherokee 
  County.

GAC057-301115-
/O.CAN.KFFC.FL.W.0469.000000T0000Z-201030T1011Z/
/ECTG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
611 AM EDT Fri Oct 30 2020

...The Flood Warning for the Etowah River near East Canton 
Downstream I-575 has been cancelled...

The Flood Warning is cancelled for
  the Etowah River near East Canton Downstream I-575.
* At 5:45 AM EDT Friday the stage was 16.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below Action Stage 
  this morning.


&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 10:06 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Oct 29, 10:06 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1006 PM EDT Thu Oct 29 2020

.UPDATE...

With a cold front approaching the CWA, winds have increased higher
than earlier model guidance suggested. LAV guidance looks like it
is on board and closest to actual wind speed values indicating
gusts to 40 mph possible through the first half of the overnight
period. Have therefore issued a Wind Advisory for north and much
of central Georgia. Otherwise forecast is on track and no
additional changes planned.

Morgan

&&

.PREV DISCUSSION... /Issued 754 PM EDT Thu Oct 29 2020/

PREV DISCUSSION... /issued 349 PM EDT Thu Oct 29 2020/

SHORT TERM /Tonight through Friday Night/...

Remnants of Zeta continue to move northeast of our area with only
a few showers possible for the evening. Some residual instability
could support isolated thunderstorms for far east central this
evening. Otherwise a drying trend is in store. A short wave is
expected to move from the lower MS Valley this evening...across
the southern Appalachians overnight. This will keep a low chance
for showers across far north GA overnight and also give continued
gusty winds. Cooler temperatures are in store for the short term.
By Friday night...we will be looking at some temperatures in the
mid to upper 30s for the northeast. Some frost may be possible in
sheltered areas of the northeast...but at this time forecast
temperatures do not support a mention of widespread frost.

41

LONG TERM /Saturday through Thursday/...

No significant changes made to the long-term forecast trends with
this cycle. Primarily cool and dry through the majority of the
period. Generally zonal upper flow over the region at the start of
the period with near seasonal temperatures. Deep upper trough digs
into the eastern U.S. driving a rather sharp cold front through the
forecast area Saturday night/Sunday. Still looks like moisture will
remain quite limited with this system, but just enough Atlantic
moisture backs into the eastern fringes of the forecast area to keep
a slight chance for showers overnight Saturday into Sunday. Strong
northwesterly flow sets up behind this system with a good shot of
cold air into the region. Winds will likely remain sufficient to
keep the frost/freeze potential confined to the higher elevations of
the far north for Monday morning, but diminishing winds will allow
for a more widespread threat Tuesday morning. Temperatures slowly
moderate through the remainder of the week as the northwesterly flow
relaxes.

20

AVIATION...
00Z UPDATE...

Wrap around moisture will bring MVFR back to the terminals later
this evening. This will primarily affect the ATL sites but also to
some extent CSG later toward daybreak. In addition, there looks to
be secondary wind increase for this evening with gusts in excess
of 30 kts not out of the question. Clearing conditions and lower
winds expected for Friday. A wind shift to NE anticipated late in
the TAF period for ATL.

//ATL CONFIDENCE...00Z UPDATE...

Medium confidence in MVFR duration.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  67  44  62 /  20   0   0   0
Atlanta         49  61  45  63 /  10   0   0   0
Blairsville     44  56  37  57 /  30   5   0   0
Cartersville    48  60  42  64 /  20   5   0   0
Columbus        49  67  48  70 /   5   0   0   0
Gainesville     49  62  43  59 /  20   0   0   0
Macon           49  70  46  70 /  20   0   0   0
Rome            48  60  41  66 /  20   5   0   0
Peachtree City  48  63  44  65 /  10   0   0   0
Vidalia         51  72  50  71 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 AM EDT Friday for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson...
Lumpkin...Meriwether...Murray...Muscogee...Newton...North
Fulton...Paulding...Pickens...Pike...Polk...Rockdale...South
Fulton...Spalding...Towns...Troup...Union...Walker...Walton...
White...Whitfield.

&&

SHORT TERM...Morgan
LONG TERM....20
AVIATION...Deese
Hazardous weather outlook, Oct 29, 7:57 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
757 PM EDT Thu Oct 29 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
757 PM EDT Thu Oct 29 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

A Wind Advisory is in effect for portions of north and central
Georgia. With winds of 20 to 25 mph and gusts up to 35 mph, trees
that were weakened by previous storms could be blown down and a
few power outages may result.

While the majority of rainfall and the flash flood threat has
diminished across north Georgia, lingering runoff will cause rising
water and potentially some minor flooding of rivers, creeks, and
streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A strong cold front, while mostly dry, will bring some of the
coldest temperatures of the season to the area for Monday and
Tuesday mornings. The far northeast mountains could have freezing
temperatures both mornings and other areas in north and central
Georgia could have some frost concerns, mainly Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Oct 29, 10:25 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TROPICAL STORM   3 SSE PEACHTREE CITY    33.36N  84.57W
10/29/2020                   FAYETTE            GA   NWS EMPLOYEE

            TREE DOWN AT THE END OF ECHO CT NEAR FALCON FIELD.

&&

EVENT NUMBER FFC2001313

KING
Local storm report, Oct 29, 10:32 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TROPICAL STORM   3 N UNION CITY          33.62N  84.55W
10/29/2020                   FULTON             GA   NWS EMPLOYEE

            TREE AND POWERLINES REPORTED DOWN ON THE 500 BLOCK OF
            DASHEILL LANE.

&&

EVENT NUMBER FFC2001314

KING
Local storm report, Oct 29, 10:37 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TROPICAL STORM   2 NE DOBBINS AIR RESERV 33.94N  84.49W
10/29/2020                   COBB               GA   BROADCAST MEDIA

            MULTIPLE TREES DOWN IN THE SALEM WOODS SUBDIVISION NEAR
            HWY 92.

&&

EVENT NUMBER FFC2001315

KING
Local storm report, Oct 29, 11:01 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TROPICAL STORM   TALMO                   34.19N  83.72W
10/29/2020                   JACKSON            GA   EMERGENCY MNGR

            TREE ON A STRUCTURE CAUSING DAMAGE AT THE 400 BLOCK OF
            MAIN ST.

&&

EVENT NUMBER FFC2001316

KING
Local storm report, Oct 29, 11:05 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TROPICAL STORM   4 SSE PENDERGRASS       34.10N  83.66W
10/29/2020                   JACKSON            GA   EMERGENCY MNGR

            TREE DOWN ON A HOME, CAUSING DAMAGE, AT THE 100 BLOCK
            OF SAVANNAH LN.

&&

EVENT NUMBER FFC2001317

KING
Local storm report, Oct 29, 11:12 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     TROPICAL STORM   2 NNW COMMERCE          34.23N  83.47W
10/29/2020                   JACKSON            GA   EMERGENCY MNGR

            LARGE TREE DOWN ON A HOME, CAUSING ROOF DAMAGE, ON THE
            200 BLOCK OF NORTHVIEW DR.

&&

EVENT NUMBER FFC2001318

KING

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:58 PM EDTFrost AdvisoryFFCFannin, Towns, Union18 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.